I am concerned because I have had on going swelling and pain in my right jaw and ear. My ear canal swelling almost shut was the first sign that something was wrong. Within a day my jaw on the same side had also began to swell and became very painful. I immediately went to see my family physician. He prescribed an antibiotic, Levaquin, and sent me home. Over the next week, the swelling in my ear went away but not in my jaw. In fact, my jaw became more swollen and painful. I went back in to see my physician who reverred me to an ENT doctor. The ENT doctor put me on a second antibiotic Cleocin, and told me to stop taking the first one my other physician had prescribed. After nearly another week went by, the swelling seemed to be going down. However, to much dismay, it returned within a day or two. I had CT scans of my neck taken, which showed some abnormalities in my parotid gland and the surround lymph nodes (larger than normal), but no masses. I went in to see my ENT again, since the antibiotics were not fixing the problem. He instructed me to finish the Cleocin (4 times a day for 4 more days), the Levaquin (1 a day for 4 more days), in addition to Clarithromycin (2 a day for 14 days). My ENT thinks the swelling is due to a staph infection. However, if the infection doesn't go away within the next week he wants to operate and remove the parotid gland. I don't want someone operating on me unless it is absolutely necessary. Also, how will removing this particular gland get rid of the infection. If after this last three and a half weeks of treatment haven't worked, then is it not possible that this infection could have spread. I want to know what options are out there that will completely get rid of the infection. Or what other possiblities, other than staph, could be causing this problem. Any information you can provide would be helpful.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?